MAUDE Adverse Event Report: ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; MAIN BODY

ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; MAIN BODY
Model Number TV-AB2380-J
Medical Device Problem Codes Use of Device Problem (1670); Obstruction of Flow (2423)
Health Effect - Clinical Codes Death (1802); Occlusion (1984); Pain (1994); Rupture (2208)
Date of Event 01/03/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the ovation ix abdominal aortic aneurysm stent; intraoperative occlusion and ruptured right external iliac was noted and resolved after a gore viabhan (non-endologix) device and ovation 12x80 limb were implanted across the ruptured area, which showed good flow on final angiogram.The patient was then taken to the intensive care unit (icu) in stable condition.The following morning, patient complained of leg and back pain and ct showed re-occlusion of the graft.The patient was brought back to the operating room (or) and a sheath was advanced to the bifurcation graft; the physician elected to leave an infusion catheter and drip tpa for 24 hours.The patient decompensated late in the evening and passed away.
 
Event or Problem Description
Additional information received per clinical assessment confirming that the patient had pre-existing calcific disease prior to the initial implant (off-label use).
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the following reported events: rupture of the right external iliac artery, intraoperative superior femoral artery occlusion, subsequent re-occlusion, and ultimate patient death.The complaint is most likely user-related due to the extensive calcifications within the patients iliac and femoral systems, causing significantly narrowed luminal diameters.In addition, multiple angioplasties were required to gain femoral access at the initial evar procedure, and it was noted that the pre-existing femoral lumen collapsed following sheath removal, necessitating the secondary surgical procedure (endartectomy).The discharge.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX (TRIVASCULAR INC.)
3910 brickway blvd.
santa rosa CA 95403
MDR Report Key8284655
Report Number3008011247-2019-00014
Device Sequence Number19430519
Product Code MIH
UDI-Device IdentifierM701TVAB2380J1
UDI-Public+M701TVAB2380J1/$$3210914FS091018503
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2021
Device Model NumberTV-AB2380-J
Device Catalogue NumberTV-AB2380-J
Device Lot NumberFS091018-50
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX-ILIAC LIMB:FS022318-36; OVATION IX-ILIAC LIMB:FS092118-63; OVATION IX-ILIAC LIMB:FS101918-49; OVATION IX-ILIAC LIMB:FS022318-36; OVATION IX-ILIAC LIMB:FS092118-63; OVATION IX-ILIAC LIMB:FS101918-49
Outcome Attributed to Adverse Event Death;
Patient Age85 YR